Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Urinary problem when smoking, prescribed Macrobid. What is wrong?

hello, so i have this urinary problem. i think it might have to do with cigarettes... but i m not sure. i ve been smoking cigs since i was a sophomore in highschool and now i am a senior in highschool. lately i ve noticed that i ve been getting what feels like uti s almost every day (i smoke maverick menthols by the way) and i kinda stopped to see if that made any difference and it does! oh, and i ve been prescribed to macrobid for the past year but i hate taking them because they upset the hell out of my stomach . i m going to see a urogynecologist soon to see what s wrong with my bladder but before i do, i want to ask you what you think is wrong and could you give me some advice please?
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Addiction Medicine Specialist 's  Response

Since you had been precribed macrobid, I take it that you had been diagnosed with urinary tract infection. Also you have not mentioned what urinary symptoms you get on smoking. I would like you to know that smoking is well known to increase one's risk of developing bladder cancer and other urinary problems. So quitting should definitely be on your agenda. Also get yourself evaluated for persistent infection when you see a doctor and ask for a change in prescription as some other antibiotics may suit you better.

Bets wishes.
Answered: Tue, 18 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor